Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Has nausea, headaches, fatigue, diarrhea after raw oysters meal. Why clay colored stool?

My husband became ill on Christmas day after eating raw oysters the evening before. Started with headache, nausea, fatigue , one episode of diarrhea . Slight nausea intermittently even on Jan 2, (explosive diarrhea 4 times Dec. 28th, after which started feeling better). Reading site from Minnesota Dpt . of Health, requests reporting. Oysters eaten at private residence in Wilton, Connecticut; home is Cleveland. Are we supposed to report this? Also now with clay colored stool, routine bloodwork done Dec 31 (labs ordered week prior after seeing new MD; has appt. Jan 10). Platelet count 78,000 - he takes Dilantin , but lowest ever was ~ 100,000. Could vibrio infection lower his platelet count?
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response

Thanks for the query

You could report this and it looks like your husband has suffered from enteritis. Vibrio would not have caused a lower platelet count, a low platelet count could mean that the enteritis was viral in eitology rather than bacterial.
Here are my suggestions
1. Prevent dehydration with atleast 8 glasses of water
2. ORS packets are the best way to counter loss of electrolytes and water
3. Avoid milk and milk products until he is better

I hope I was of help

Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor